When I was in high school, I was having absence seizures from my mTBI. My neuro put me on Dilatin then switched me to phenobarbital. The phenobarbital was good at mellowing my mood.
I have heard horror stories from Depakote. It was tried by two of my brothers and was a difficult drug to tolerate.
I agree with trying something else.
Mark in Idaho
58 years old, retired due to disability, married 33 years, father of three, grandfather of four, Suffered a serious concussion at 10 years old (1965) stopped most driving after last concussion at 46 years old (2001), Post Concussion Syndrome/Multiple Concussion/Impact Syndrome with PTSD, immediate and short term visual and auditory memory problems, slowed processing speed, visual and auditory processing difficulties, insomnia, absence seizures, OCD, 14 concussions since first concussion at 8 years old, Taking paroxetine for 14 years and gabapentin for 12 years. Added L-Tryptophan and successfully stopped all paroxetine after 3 months of tapering down
"Be Still and Know That I am God" Psalm 46:10